Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 8, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Dec 26, 2018, 1:11 PM CST for 36 counties in Arkansas. It took effect at Dec 26, 2018, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 1:11 PM CST (19:11 UTC)
- In effect from
- Dec 26, 2018, 9:00 PM CST
- Expired
- Dec 27, 2018, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Little Rock, AR
All 36 counties
Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lawrence County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Randolph County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 15 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS74 KLZK 261911 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 111 PM CST Wed Dec 26 2018 ARZ003>008-013>017-022>025-031>034-038>047-052>057-062>069-270315- /O.NEW.KLZK.WI.Y.0008.181227T0300Z-181227T1800Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard- Independence-Lawrence-Pope-Van Buren-Cleburne-Jackson-Conway- Faulkner-White-Woodruff-Yell-Perry-Polk-Montgomery-Garland-Saline- Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Pocahontas, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, Murfreesboro, Arkadelphia, Malvern, Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, Kingsland, Rison, Star City, Gould, Dumas, Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello 111 PM CST Wed Dec 26 2018 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect from 9 PM this evening to noon CST Thursday. * EVENT...A strong storm system will cause winds to climb to 20 to 30 mph tonight through Thursday morning. Wind gusts to 40 to 45 mph will be possible during this event. * AREAS AFFECTED...All but far western Arkansas will be affected by these strong winds. * TIMING...The strongest winds are expected to occur after midnight tonight through late Thursday morning. * WINDS...Winds sustained out of the southeast at 20 to 30 mph with gusts to 40 to 45 mph are expected. Areas of higher terrain will be the most likely to see these higher wind gusts. * IMPACTS...Loose outdoor objects will likely be blown down. Garbage bins may be blown over or down the street. Objects that will carry the wind efficiently may be blown downwind a considerable distance (e.g. trampolines, large umbrellas, etc.) PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Cavanaugh
3 follow-up statements
223 WWUS74 KLZK 270212 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 812 PM CST Wed Dec 26 2018 ARZ003>008-013>017-022>025-031>034-038>047-052>057-062>069-271100- /O.CON.KLZK.WI.Y.0008.181227T0300Z-181227T1800Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard- Independence-Lawrence-Pope-Van Buren-Cleburne-Jackson-Conway- Faulkner-White-Woodruff-Yell-Perry-Polk-Montgomery-Garland-Saline- Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Pocahontas, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, Murfreesboro, Arkadelphia, Malvern, Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, Kingsland, Rison, Star City, Gould, Dumas, Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello 812 PM CST Wed Dec 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * EVENT...A strong storm system will cause winds to climb to 20 to 30 mph tonight through Thursday morning. Wind gusts to 40 to 45 mph will be possible during this event. * AREAS AFFECTED...All but far western Arkansas will be affected by these strong winds. * TIMING...The strongest winds are expected to occur after midnight tonight through late Thursday morning. * WINDS...Winds sustained out of the southeast at 20 to 30 mph with gusts to 40 to 45 mph are expected. Areas of higher terrain will be the most likely to see these higher wind gusts. * IMPACTS...Loose outdoor objects will likely be blown down. Garbage bins may be blown over or down the street. Objects that will carry the wind efficiently may be blown downwind a considerable distance (e.g. trampolines, large umbrellas, etc.) PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 57
269 WWUS74 KLZK 271116 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 516 AM CST Thu Dec 27 2018 ...Windy conditions continue through this morning... ARZ003>008-013>017-022>025-031>034-038>047-052>057-062>069-271800- /O.CON.KLZK.WI.Y.0008.000000T0000Z-181227T1800Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard- Independence-Lawrence-Pope-Van Buren-Cleburne-Jackson-Conway- Faulkner-White-Woodruff-Yell-Perry-Polk-Montgomery-Garland-Saline- Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Pocahontas, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Glenwood, Murfreesboro, Arkadelphia, Malvern, Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, Kingsland, Rison, Star City, Gould, Dumas, Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello 516 AM CST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EVENT...Sustained winds of 20 to 30 mph will continue through the morning hours. Wind gusts to 40 to 45 mph will be possible. * AREAS AFFECTED...The eastern half of Arkansas, particularly across the Mississippi River Delta. * TIMING...The strongest winds will continue through late Thursday morning. * IMPACTS...Loose outdoor objects will likely be blown down. Garbage bins may be blown over or down the street. Objects that will carry the wind efficiently may be blown downwind a considerable distance (e.g. trampolines, large umbrellas, etc.) PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Cooper
700 WWUS74 KLZK 271120 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 520 AM CST Thu Dec 27 2018 ...Windy conditions continue for portions of the are this morning... ARZ022-038-040>042-052>054-271230- /O.CAN.KLZK.WI.Y.0008.000000T0000Z-181227T1800Z/ Pope-Yell-Polk-Montgomery-Garland-Pike-Clark-Hot Spring- 520 AM CST Thu Dec 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Little Rock has cancelled the Wind Advisory. While isolated gusts to 30 mph will be possible in higher terrain, widespread gusty winds will subside through the morning hours. $$ ARZ003>008-013>017-023>025-031>034-039-043>047-055>057-062>069- 271800- /O.CON.KLZK.WI.Y.0008.000000T0000Z-181227T1800Z/ Boone-Marion-Baxter-Fulton-Sharp-Randolph-Searcy-Stone-Izard- Independence-Lawrence-Van Buren-Cleburne-Jackson-Conway-Faulkner- White-Woodruff-Perry-Saline-Pulaski-Lonoke-Prairie-Monroe-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, Ash Flat, Hardy, Pocahontas, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, Fairfield Bay, Clinton, Heber Springs, Newport, Morrilton, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Perryville, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, Kingsland, Rison, Star City, Gould, Dumas, Mcgehee, Camden, Hampton, Thornton, Warren, and Monticello 520 AM CST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EVENT...Sustained winds of 20 to 30 mph will continue through the morning hours. Wind gusts to 40 to 45 mph will be possible. * AREAS AFFECTED...The eastern half of Arkansas, particularly across the Mississippi River Delta. * TIMING...The strongest winds will continue through late Thursday morning. * IMPACTS...Loose outdoor objects will likely be blown down. Garbage bins may be blown over or down the street. Objects that will carry the wind efficiently may be blown downwind a considerable distance (e.g. trampolines, large umbrellas, etc.) PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Cooper
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:55 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 26, 11:55 AM CST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1155 AM CST Wed Dec 26 2018 .AVIATION... Continuing to hold on to the MVFR/IFR cigs/vis this morning with the exception of southern terminals starting to see some sunshine. SE flow will be increasing through the period with sustained speeds in the 20-25 kt range approaching 30 kts. LLWS still anticipated surrounding a strong low level jet tonight. After 12Z RA will become more widespread. Introduced TS at Southern terminals after 15Z. && .PREV DISCUSSION...(ISSUED 551 AM CST Wed Dec 26 2018) UPDATE... Updated to include the 12Z aviation discussion. AVIATION... MVFR to IFR cigs/vis should remain through much of the morning before potentially improving to MVFR to VFR, although confidence is low attm. SE flow increases today with gusts approaching 30 kts late in the period. Sct SHRA will be most likely central and north through the day before more widespread RA and MVFR to IFR or worse cigs/vis move in after 26/00Z. LLWS also expected beginning 25/21Z west and 25/06Z central/east as a strong low- level jet develops. +RA likely late in the period with iso. TS possible central and south. Cooper PREV DISCUSSION...(ISSUED 404 AM CST Wed Dec 26 2018) SHORT TERM...Today Through Thursday Night WV imagery this morning depicts a large upper trough invof the Desert Southwest with increasing southwesterly flow aloft across the local area. Large scale poleward moisture flux continues as the surface pressure gradient tightens between 1030+ mb surface ridging over the Mid- Atlantic and large- scale pressure falls to our west. Given the overall uptick in synoptic forcing and continued WAA, scattered showers will remain possible through today, especially with any subtle ripples in the flow aloft. By this evening, the large western trough will dig into NM as a closed upper low develops. Surface cyclogenesis will occur invof the TX Panhandle with the surface cyclone progged to move into IA late in the period. Expecting coverage and intensity of rain to increase beginning late this evening with the heaviest rain expected from the pre-dawn hours Thursday through Thursday afternoon. Ensemble data show PWAT values on the order of 1.25 inches, or 2+ sigma above climatological average, advecting northward as the surface cyclone strengthens. Impressive jet dynamics aloft and very strong frontogenetical forcing coincident with the larger- scale synoptic forcing will support periods of heavy rain with at least an isolated threat of flooding, primarily in southern AR beginning Thursday morning. While the overall system will remain progressive, echo training will be possible and may increase the flood threat, most likely in southwestern portions of the area. Storm total QPF will be on the order of 1.5+ inches generally along/south of a Polk to Pulaski to Monroe county line with 2+ inches possible if not likely across southern AR. There is still time to better- refine the overall QPF footprint and highlight areas where totals may exceed 2.5 inches, which will depend on the most favorable overlap of forcing and deep tropospheric moisture. Retained thunder wording with this package, although instability will be marginal at best and confined to southern AR. While a strong storm cannot be ruled out, not anticipating severe weather given the poor thermodynamic environment. Precip should clear out of the far southeastern counties by Thursday afternoon or evening as the dry slot pushes in from the west. The true post- frontal air mass will lag this feature, although cooler and drier air will begin filtering in during and beyond the end of the period. Temps will remain above average through the period with highs in the 60s central/south this afternoon and 60s nearly area-wide by Thursday afternoon. Expect lows generally in the 50s Thursday morning with relatively cooler air and temps in the 30s and 40s overnight Thursday into Friday. Cooper LONG TERM...Friday Through Tuesday Night Cooler and drier air will be moving into the region during the first part of the long term period...with precip remaining SE of the state on Fri. Flow aloft will be from the SW...with the cold front stalling well SE of the state. By Sat...moisture attempts to surge north over this front into portions of the state...but given the continued NRLY flow...expect only SERN sections of the state to see increase chances for SHRA Sat into Sat night. Temps in this area will remain in the mid 30s to mid 40s...with all rainfall expected. Further NW...colder temps will be seen...but moisture will be lacking. As a result...a dry forecast will be seen in areas where the temps are near and below freezing. The forecast for Sun looks dry...but a new upper shortwave trough to the SW over NRN Mexico will lift NE into the SRN Plains and eventually into the mid MS River Valley Region by Mon. Moisture and warmer temps will lift north over AR...with the chances for more widespread convection increasing late Sun through Mon. Expect this system to exit the region by the end of the forecast...with drier and colder air returning to the state with another cold front. Now...uncertainty regarding the late weekend and early next week storm system does remain...with some differences continuing in the med range model guidance. The ECMWF is the more aggressive but warmer solution regarding the potential for widespread precip...while the GFS is the colder and drier solution. Have been blending the solutions...but with a bias towards the more persistent ECMWF. As a result...will keep mostly liquid precip given that warmer solution. 62 && .LZK Watches/Warnings/Advisories...NONE. && Aviation...61
Hazardous weather outlook, Dec 26, 4:43 AM CST, 8 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 443 AM CST Wed Dec 26 2018 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 443 AM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Heavy rain will begin moving into western Arkansas late this evening and tonight. While the threat for widespread flooding remains low, isolated flooding will be possible, especially across southwestern Arkansas beginning late tonight. In addition, winds will increase through the day with gusts approaching 25 to 30 mph. Caution should be used by those on area waterways. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Winds will remain elevated Thursday with gusts between 30 and 40 mph possible, mainly across the Delta. Some strong thunderstorms may be seen Thursday morning across southern sections of the area. Damaging winds and locally heavy rainfall will be possible with the strongest storms. Storm total rainfall amounts from Wednesday night through Thursday could exceed 2 inches where the heaviest rainfall is forecast across southern and southwestern portions of the area. Some locally higher amounts over 3 inches are possible across the southwest. Expect the thunderstorms to decrease in coverage by late Thursday afternoon as a cold front pushes southeast through the state. .Spotter Information Statement... Spotter activation is not expected at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Cooper/62
Nearby
Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.